Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

On synthroid to control symptoms of medullary cancer. Have severe osteoporosis, fractures in spine. What do you suggest?

I was put on synthroid to control symptoms of medullary cancer , I had to be refrerred to another doctor because my doctor endocrinoligist moved back to syria, however the referral doctor has not followed up. I now have heat issues, nausia, followed by extreme chills. severe osteoporosis , in the last year I have had 17 cavities and 4 teeth break off at the gum. I have used the same denist for about 20 years and have two checkups per year. I started having palpitations in february 2010, i had a full heart work up with a perfect heart at that time. palpitations were better with synthroid at first, I wake up at the same time everynight and the sleepless ness has persisted for 2+ years now, however it was better on the synthroid at first. small dosage 50 mcg. I had a full throrasic workup which is revealing fractures through out my spine . I have not fallen, been in an accident or anything. what do you think.
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM

The presence of fractures in the spine without any history of trauma is alarming. It has to be investigated further.
Medullary carcinoma of thyroid is an aggressive tumor.
It can cause distant metastasis.
The fractures in the spine can e due to metastasis of the medullary carcinoma to the spine.
You need some investigations -bone scan or PET scan to know the character of the lesion.
In case metastasis is present chemo- and/ or radiotherapy may be required. This work up will be better done an oncology unit.
The dosage of thyroxine (synthroid) may have to be modified over period of time depending whether symptoms of hypothyroidism are present or not.

Thanks and take care
Dr Shailja P Wahal
Answered: Sat, 26 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor